Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


ANDROGEL DURING PROSTATITIS
Feb 20, 2003

Dr. Bob: I asked this question a couple of months ago, with no response from you. I'm trying again.

What are your thoughts about using Androgel while one is battling prostatitis? No one I've spoken with in the medical community seems to know.

Is there any risk of exacerbating the prostatitis, or causing it, by using Andogel supplementation?

My prostatitis is abacterial -meaning that no bacterial cultures can be grown from my urine samples. I'v been suffering with this for over 4 months - two months on antibiotics did nothing.

Just wondered what your thoughts were on continuing to use Androgel during this time.

My most recent lab work: t-cells: 180; viral load: 5,000.

Response from Dr. Frascino

Hi,

Prostatitis for 4 months? Ouch! Have you seen a urologist? If not, you should! AndroGel (testosterone gel) will not adversely affect prostatitis. AndroGel should not be used in men with prostate cancer, but there are no contraindications that I'm aware of for men with prostatitis (inflammation) per se. Since you will be seeing a urologist soon (right?), you can double check with him or her.

You should also check in with your AIDS specialist. He/she might want to get an HIV resistance test to see if your current meds are your best option. It would be nice to drive your viral load to undetectable and push those T-cells up over 200.

Good luck.

Dr. Bob


Previous
Hello again Dr Bob - karate girl here again!
Next
Health nut has anemia?!

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement